Alert archive / South Dakota / Heat Advisories in 2021
Heat Advisory 2, NWS Rapid City, SD
NWS Rapid City, SD issued this heat advisory at Jun 16, 2021, 3:22 AM CDT for Tripp County, South Dakota. It took effect at Jun 16, 2021, 1:00 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2021, 3:22 AM CDT (08:22 UTC)
- In effect from
- Jun 16, 2021, 1:00 PM CDT
- Expired
- Jun 16, 2021, 6:14 PM CDT
- In force
- 5 hr
- Issued by
- NWS Rapid City, SD
County Tripp County, SD
The radar
The North Platte radar (KLNX), 164 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 8.4 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2484 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 2819 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.0
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this heat advisory went out at Jun 16, 12:15 AM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jun 16, 12:15 AM CDT, 3 hours 7 minutes before
Area Forecast Discussion For Western SD and Northeastern WY National Weather Service Rapid City SD 1115 PM MDT Tue Jun 15 2021 .UPDATE... Issued at 915 PM MDT Tue Jun 15 2021 Lack of forcing and sufficient CIN has kept thunderstorms from developing this evening. Forecast updated to remove thunderstorms from forecast. Winds/RH improving so northeast Wyoming Red Flag Warning also dropped. && .DISCUSSION...(This Evening Through Tuesday) Issued at 146 PM MDT Tue Jun 15 2021 Latest upper air analysis has the upper ridge axis over the western half of the CWA as an upper trough digs into the Pacific Northwest. Water vapor imagery depicts a shortwave rounding the ridge into northeastern Wyoming and western SD. At the surface, high pressure is located across the the Dakotas with lee trof developing across central Montana and Wyoming. Temperatures across the forecast area ranged from the upper 80s in the Black Hills and northwestern SD to the upper 90s over northeastern Wyoming. Winds were gusty from the south at 10 to 25 mph. Strong mixing this afternoon might be be deep enough to allow an isolated strong storm to form, but overall still quite a bit of convective inhibition in place. Therefore, will continue to monitor satellite data and keep slight pops in the forecast. The strong upper low over the Pacific Northwest will move across Canada, flatting the central CONUS ridge, allowing for slightly cooler temperatures on Wednesday. At the surface, a cool front will move through the Northern Plains Wednesday morning, bringing some breezy northerly winds to the area, mainly during the morning hours. Highs will mainly be in the 80s, but 90s will be possible across far south central SD before the front arrives there. Mainly dry conditions will continue. The remainder of the week will be mainly dry with highs in the 80s. A series of shortwaves will cross the Northern Plains this weekend, bringing chances for showers and thunderstorms back to the area. Precipitation chances increase early next week as upper level flow becomes more cyclonic with temperatures closer to average. && .AVIATION...(For the 06Z TAFS Through 06Z Wednesday Night) Issued At 1114 PM MDT Tue Jun 15 2021 VFR conditions are expected through the TAF period. A cold front will move through the area Wednesday morning. Gusty northwest winds will develop behind the front, especially on the plains north and east of the Black Hills. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...None. WY...None. && Update...7 DISCUSSION...MLS AVIATION...7
Hazardous weather outlook, Jun 15, 10:18 PM CDT, 5 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Rapid City SD 918 PM MDT Tue Jun 15 2021 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-161300- Harding-Perkins-Butte-Northern Meade Co Plains-Ziebach- Northern Black Hills-Northern Foot Hills-Rapid City- Southern Foot Hills-Central Black Hills-Southern Black Hills- Custer Co Plains-Pennington Co Plains-Haakon-Fall River- Oglala Lakota-Jackson-Bennett-Mellette-Todd-Tripp- Sturgis/Piedmont Foot Hills-Southern Meade Co Plains- Hermosa Foot Hills-Northern Campbell-Southern Campbell- Western Crook-Wyoming Black Hills-Weston-Northeastern Crook- 918 PM MDT Tue Jun 15 2021 /1018 PM CDT Tue Jun 15 2021/ This Hazardous Weather Outlook is for portions of western South Dakota and northeastern Wyoming. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Isolated thunderstorms will be possible across portions of the area late Wednesday. Severe weather is not expected. Better chances of widespread thunderstorms arrive this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity
The office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 3:22 AM CDT | Wind Advisory | UNR | Butte, Haakon, Harding, Jackson, Meade, Pennington and 2 more | 13 hr |
Nearby
Heat Advisories in South Dakota, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.